Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Severe constipation after a surgery to stretch the esophagus. MS relapse?

I have MS and have recently been put on three new medications. I also had surgery to stretch my esophagus about a month ago. In the past 7 days, for the first time in my life, I am experiencing extreme constipation . I suppose it could be part of my MS relapse that is occuring, or as a result of the new meds or surgery. How do I best relieve the constipation is severe now and I am very bloated and uncomfortable...despite using Miralax for the past three days as well as eating fiber and drinking prune juice daily. I am very worried. thanks
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Critical Care Specialist 's  Response
Welcome to health care medicine
Dear patient, constipation in post operative period is very common due to immobolity, it recovers once you regain mobility aong with the support of plenty of fluids , diet rich in fibers and laxtives, and need not to worry much about it, if it were due to the relapse of MS then you should be experiencing other symptoms of MS relapse like, tingling ,numbness, paresthesia, muscle weakness, stiffness and twitching etc and if it is related to the drugs that have been rescently added to your treatement then you can consult with the physian who had added those medicines and if your constipation is really not getting releived by laxatives and is creating lot of problem then you can consult your doctor and get an proctaclis enema applied , that may help
wish you speedy recovery
Dr Arshad
Answered: Thu, 14 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor